Alert archive / Nebraska / Snow Squall Warnings in 2025
Snow Squall Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this snow squall warning at Jan 22, 2025, 2:45 PM MST for Sheridan County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2025, 2:45 PM MST (21:45 UTC)
- Expired
- Jan 22, 2025, 3:15 PM MST
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 168 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WWUS53 KLBF 222145
SQWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service North Platte NE
245 PM MST Wed Jan 22 2025
NEC161-222215-
/O.NEW.KLBF.SQ.W.0002.250122T2145Z-250122T2215Z/
Sheridan NE-
245 PM MST Wed Jan 22 2025
The National Weather Service in North Platte has issued a
* Snow Squall Warning for...
Central Sheridan County in the Panhandle of Nebraska...
* Until 315 PM MST.
* At 245 PM MST, a dangerous snow squall was located 10 miles south
of Rushville, moving southeast at 30 mph.
HAZARD...Intense bursts of heavy snow and gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes the following highways...
Highway 20 between mile markers 77 and 97.
Highway 250 between mile markers 31 and 48.
Locations impacted include...
Rushville, Hay Springs, Clinton, Lone Butte, Highway 250 crossing the
Niobrara River, Intersection of Highway 87 and Antelope Road, Walgren
Lake State Recreation Area, and Highway 27 crossing the Niobrara
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4271 10274 4278 10237 4255 10211 4242 10262
TIME...MOT...LOC 2145Z 324DEG 16KT 4255 10245
SNOW SQUALL...OBSERVED
$$
GomezWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow squall warning went out at Jan 22, 1:48 PM MST, 57 minutes earlier. Its key messages:
- Snow will continue through Thursday morning across the region with the highest accumulations of up to 2 inches across Sheridan county and the Pine Ridge.
- After a brief cool down on Thursday, seasonal temperatures return on Friday.
- Light snow will impact portions of the Panhandle and southwest Nebraska Friday night into Saturday with accumulations less than an inch at this time.
- Quiet conditions and a warming trend is expected on Sunday through the middle of next week.
Area forecast discussion, Jan 22, 1:48 PM MST, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 248 PM CST Wed Jan 22 2025 .KEY MESSAGES... - Snow will continue through Thursday morning across the region with the highest accumulations of up to 2 inches across Sheridan county and the Pine Ridge. - After a brief cool down on Thursday, seasonal temperatures return on Friday. - Light snow will impact portions of the Panhandle and southwest Nebraska Friday night into Saturday with accumulations less than an inch at this time. - Quiet conditions and a warming trend is expected on Sunday through the middle of next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 240 PM CST Wed Jan 22 2025 Snow showers will continue through Thursday morning as a series of shortwaves push across the High Plains. Precipitation this afternoon and early evening will be enhanced by the higher terrain of the Black Hills creating a region over northwest Nebraska (including Sheridan county) that may receive higher snowfall totals. Minor instability across this region will provide an environment favorable for some more convective snow showers (as is apparent on the latest radar imagery) as well as possible snow squalls. Although, confidence still remains low in squall development, there is enough support to at least mention the possibility. One thing that is for certain, the window of highest instability along with the best potential for convective showers/snow squalls remains limited with probabilities diminishing quickly after sunset. Snow will then become more stratiform in nature, widespread, and gradually spread eastward across northern Nebraska. While grand totals for snow will generally be between a half inch and 1 inch, those areas that see a convective snow shower as well as areas across the higher terrain of the Pine Ridge could see up to 2 to 2.5 inches. Latest probabilities support the locations to see the greatest snow being across the Pine Ridge region where there is indications of a small and narrow area of a 50% probability of seeing greater than 2 inches of snow in central Sheridan county. To make matters worse, northwest winds will continue to gust up to 20 to 25 mph into the overnight. Even though snow totals will be light, these stronger winds combined with more intense showers will cause visibility restrictions across the region not only this afternoon but into tonight as well as travel difficulties. Use caution if travel is necessary across northern Nebraska tonight and into Thursday morning. Snow potential will come to an end Thursday morning as a brief quieter weather pattern begins to set up over the region. Upper level ridging will build across the western US on Thursday allowing surface high pressure to remain in place across the Great Plains through Friday. While conditions will be dry, a cooler airmass will push into the region on Thursday. Strong upper level northwest flow will push 850mb temperatures in the -17 to -10 C range allowing surface lows to only rise into the 20s on Thursday. Minimum temperatures will also drop into the single digits across much of the region on Thursday night before warm air advection returns on Friday bringing a return to more seasonable temperatures (mid 30s to low 40s) for Friday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Issued at 240 PM CST Wed Jan 22 2025 Another round of snow arrives on Friday night lasting through Saturday as an upper level trough pushes off the Front Ranges. Precipitation will push into the Panhandle on Friday night and track southeastward across portions of southwest Nebraska into Saturday. At this time, confidence remains fairly low on the track and strength of this system. For now, the majority of accumulations appear to remain off to the west across Wyoming and Colorado, but the latest probabilities suggest portions of southwest Nebraska (generally south of US-30 and west of Highway 61) have at least a 30 percent chance of seeing at least an inch of new snow. Will continue to monitor this system as it evolves over the next few days as confidence continues to improve. High pressure and dry weather will return for the end of the weekend into the middle of next week. This ridging will bring a steady increase in temperatures rising from the low 30s on Sunday into the 40s to low 50s by Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1140 AM CST Wed Jan 22 2025 Light snow showers will be possible this afternoon and evening across portions of the northern Sandhills, including KVTN terminal. There may be brief period of MVFR for IFR at times with lower cigs and lower visibilities. Winds will also be strong across all of western and north central Nebraska thorugh the afternoon into the early evening hours with sustained winds of 20 to 25 kts and gust of 35 kts. Winds and snow chances will diminish overnight. Northwest winds of 5 to 10 kts expected in the morning with cigs of 50,000 AGL or higher, with VFR conditions returning for all of western and north central Nebraska by Thursday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Gomez
Hazardous weather outlook, Jan 22, 10:40 AM MST, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1140 AM CST Wed Jan 22 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-231745- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1140 AM CST Wed Jan 22 2025 /1040 AM MST Wed Jan 22 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. Gusty northwesterly winds are expected today across the outlook area. Wind gusts may approach 40 to 50 MPH in some areas. Light snow showers are possible this afternoon and tonight. The main area of concern is east of a line from Oshkosh to Maywood. Reduced visibilities are possible within the heaviest snow showers and may make travel hazardous, especially this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The threat for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 22, 1:57 PM MST, 48 minutes before
Special Weather Statement National Weather Service North Platte NE 257 PM CST Wed Jan 22 2025 NEZ005>010-024>029-036>038-059-071-230000- Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Hooker-Thomas- Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer-Lincoln- Frontier- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, O'Neill, Atkinson, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Curtis, Eustis, and Maywood 257 PM CST Wed Jan 22 2025 /157 PM MST Wed Jan 22 2025/ Snow showers will continue to form and move over the Sandhills and north central Nebraska moving southward. Reductions of visibility to 1/2 mile or less will be possible along with short duration intense snowfall rates over short distances. Impacts to driving conditions will be possible with low visibilities and slick roads. Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:13 PM MST | Snow Squall Warning | LBF | Sheridan | 32 min |
| Jan 22, 3:16 PM MST | Snow Squall Warning | LBF | Hooker, Thomas | 29 min |
| Jan 22, 3:19 PM MST | Snow Squall Warning | LBF | Grant, Sheridan | 26 min |
| Jan 22, 4:21 PM MST | Snow Squall Warning | LBF | Arthur, Grant | 24 min |
Nearby
Snow Squall Warnings in Nebraska, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.